Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 162, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 27, 2001, 1:48 PM CDT for Weakley County, Tennessee. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 1:48 PM CDT (18:48 UTC)
- Expired
- Jun 27, 2001, 2:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weakley County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 1:50 PM CDT | Hail 0.75 | Greenfield, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873 WUUS54 KMEG 271848 SVRMEM TNC183-271945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 148 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEAKLEY COUNTY IN NORTHWEST TENNESSEE * UNTIL 245 PM CDT. * AT 145 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER SHARON...MOVING NORTHEAST AT 10 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 245 PM CDT INCLUDE... SHARON...GREENFIELD... MARTIN... DRESDEN... LATHAM...CRONANVILLE... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3621 8901 3612 8875 3634 8859 3648 8878
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:35 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 27, 11:35 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1135 AM CDT WED JUN 27 2001 A DEFINED UPPER LOW WAS STILL SPINNING JUST N OF THE FCST AREA. THIS SYSTEM WILL BE STATIONARY THROUGH THE AFTERNOON. SCT TSTMS OCCURRED OVER MAINLY THE SRN HALF OF THE FCST AREA THIS MORNING...BUT ARE NOW MORE CONCENTRATED IN EXTREME SOUTH CENTRAL PART OF THE FCST AREA. EXPECT MORE SCT TSTMS TO DEVELOP THIS AFTERNOON...ESPECIALLY IN AREAS WHICH HAD PLENTY OF SUN. HAVE UPDATED ZONES EARLIER...AND PLAN ON UPDATING AGAIN BEFORE NOON TO ADJUST FOR CLOUD COVERAGE AND THUNDERSTORM DEVELOPMENT. .MEG...NONE. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 34 min |
| Jun 27, 1:09 PM CDT | Tornado Warning | MEG | Dyer | 51 min |
| Jun 27, 1:50 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 55 min |
| Jun 27, 2:14 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 46 min |
| Jun 27, 3:22 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.